The authors report a case of a manicurist who developed an allergic skin reaction to acrylates, manifested by itchy erythema, papules, vesicles and fissures on her hands, fingertips, forearm and eyelids. Patch tests showed positive reactions to three nail products used: ethylene glycol dimethacrylate, 2-hydroxyethyl methacrylate, ethyl acrylate and 2-hydroxyethyl acrylate in (meth)acrylate series. By using gel nail products, our patient became sensitised to 2-hydroxyethyl methacrylate. It was assumed that this had been the trigger, leading to the occurrence of cross-reactions between numerous acrylates including ethylene glycol dimethacrylate, ethyl acrylate and 2-hydroxyethyl acrylate. When handling nail products, it is necessary to prevent airway sensitisation, contact sensitisation and cross-reaction between various acrylates.
Authors: Nakagawa M, Hanada M, Amano H.
; Full Source: Journal of Dermatology. 2019 Sep 4. doi: 10.1111/1346-8138.15062. [Epub ahead of print]